Journal d'Analyse Mathématique

, Volume 134, Issue 1, pp 303–334 | Cite as

On bi-nonlocal problem for elliptic equations with Neumann boundary conditions



We prove the existence of positive solutions for a nonlocal problem (1.2) with Neumann boundary conditions. We distinguish two cases: 2 < p < 2* (subcritical) and p = 2* (critical). The existence of solutions is established by variational methods.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Adimurthi and G. Mancini, The Neumann problem for elliptic equations with critical nonlinearity, Scuola Normale Superiore Nonlinear Analysis, Pisa, 1991, pp. 9–25.MATHGoogle Scholar
  2. [2]
    Adimurthi and G. Mancini, Effect of geometry and topology of the boundary in critical Neumann problem, J. Reine Angew. Math. 456 (1994), 1–18.MathSciNetMATHGoogle Scholar
  3. [3]
    S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions, I, Comm. Pure Appl. Math. 12 (1959), 623–727.MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    C. O. Alves, F. J. S. A. Corrêa, and T. F. Ma, Positive solutions for a quasilinear elliptic equation of Kirchhoff’ s type, Comput. Math. Appl. 49 (2005), 85–93.MathSciNetCrossRefMATHGoogle Scholar
  5. [5]
    A. Ambrosetti and P. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal. 14 (1973), 349–381.MathSciNetCrossRefMATHGoogle Scholar
  6. [6]
    A. Bahrouni, Infinitely many solutions for sublinear Kirchhoff equation in R N with sign - changing potentials, Electron. J. Differential Equations vol. 2013 (2013), No. 98.Google Scholar
  7. [7]
    A. V. Bitsadze and A. A. Samarskii, On some simple generalizations of linear elliptic boundary value problems, Soviet Math. Dokl. 10 (1969), 398–400.MATHGoogle Scholar
  8. [8]
    A. W. Bitsadze, On the theory of nonlocal boundary value problems, Soviet Math. Dokl. 30 (1984), 8–10.MATHGoogle Scholar
  9. [9]
    A. V. Bitsadze, On a class of conditionally solvable non-local boundary value problems for harmonic functions, Soviet Math. Dokl. 31 (1985), 91–94.MATHGoogle Scholar
  10. [10]
    H. Berestycki, I. Capuzzo-Dolcetta, and L. Nirenberg, Variational methods for indefinite superlinear homogeneous elliptic problems, NoDEA Nonlinear Differential Equations Appl. 2 (1995), 553–572.MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    G. Molica Bisci and V. D. Rǎdulescu, Applications of local linking to nonlocal Neumann problems, Commun. Contemp. Math. 17 (2015), no. 1.Google Scholar
  12. [12]
    H. Brezis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math. 36 (1983), 437–477.MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    J. Chabrowski, On nonlocal problems for parabolic equations, Nagoya Math. J. 93 (1984), 109–131.MathSciNetCrossRefMATHGoogle Scholar
  14. [14]
    J. Chabrowski, On the nonlocal problem with a functional for parbolic equation, Funkcial. Ekvac. 27 (1984), 101–123.MathSciNetMATHGoogle Scholar
  15. [15]
    J. Chabrowski, On solvability of boundary value problem for elliptic equations with Bitsadze-Samarskii condition, Internat. J. Math. Math. Sci. 11 (1985) 101–113.MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    J. Chabrowski, Multiple solutions for a class of nonlocal problems for semilinear elliptic equations, Publ. Res. Inst. Math. Sci. 28 (1992), 1–11.MathSciNetCrossRefMATHGoogle Scholar
  17. [17]
    J. Chabrowski and M. Willem, Least energy solutions of a critical Neumann problem with weight, Calc. Var. Partial Differential Equations 15 (2002), 421–431.MathSciNetCrossRefMATHGoogle Scholar
  18. [18]
    F. J. S. A. Corrêa and G. M. Figueiredo, Existence and multiplicity of nontrivial solutions for a bi-nonlocal equation, Adv. Differential Equations 18 (2013), 587–608.MathSciNetMATHGoogle Scholar
  19. [19]
    F. J. S. A. Corrêa and G. M. Figueiredo, On the existence of positive solution for an elliptic equation of Kirchhoff type via Moser iteration method, Bound. Value Probl. 2006, Art. ID 79679.Google Scholar
  20. [20]
    F. J. S. A. Corrêa and R. G. Nascimento, On a nonlocal elliptic system of p-Kirchhoff - type under Neumann boundary conditions, Math. Comput. Modelling 49 (2009), 598–604.MathSciNetCrossRefMATHGoogle Scholar
  21. [21]
    I. Ekeland, On the variational principle, J. Math. Anal. Appl. 47 (1974), 324–353.MathSciNetCrossRefMATHGoogle Scholar
  22. [22]
    D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, second edition, Springer-Verlag, Berlin, 1983.CrossRefMATHGoogle Scholar
  23. [23]
    Xiaoming He and Wenming Zou, Infinitely many positive solutions for Kirchhoff - type equation, Nonlinear Anal. 70 (2007), 1407–1414.CrossRefMATHGoogle Scholar
  24. [24]
    Xiaoming He and Wenming Zou, Ground states for nonlinear Kirchhoff equations, Ann. Mat. Pura Appl. (4) 193 (2014), 473–503.MathSciNetCrossRefMATHGoogle Scholar
  25. [25]
    A. A. Kerefov, Nonlocal boundary value problems for parabolic equation, Differential Equations, 15 (1979), 52–54.MathSciNetMATHGoogle Scholar
  26. [26]
    P. L. Lions, The concentration-compactness principle in the calculus of variations, The limit case. Parts 1,2, Rev. Mat. Iberoamericana 1 (1985), no. 1, 145–201 and no. 2, 45–121.Google Scholar
  27. [27]
    Duchao Liu, On a p-Kirchhoff equation via fountain theorem and dual fountain theorem, Nonlinear Anal. 72 (2012), 302–308.MathSciNetCrossRefMATHGoogle Scholar
  28. [28]
    Julián López-Gómez, Linear Second Order Elliptic Operators, World Scientific Publishing Co., Hackensack, NJ, 2013.CrossRefMATHGoogle Scholar
  29. [29]
    Jianjun Nie, Existence and multiplicity of nontrivial solutions for Schrödinger - Kirchhoff type equations, J. Math. Anal. Appl. 417 (2014), 65–79.MathSciNetCrossRefMATHGoogle Scholar
  30. [30]
    A. A. Samarskiĭ, Some problems in differential equation theory, Differential Equations 16 (1980), 1221–1228.Google Scholar
  31. [31]
    A. L. Skubaczewski, Some nonlocal elliptic boundary value problems, Differential Equations 18 (1982), 1132–1139.MathSciNetGoogle Scholar
  32. [32]
    A. L. Skubaczewski, Nonlocal elliptic problems with a parameter, Mat. USSR Sb. 49 (1984), 197–206.CrossRefGoogle Scholar
  33. [33]
    A. L. Skubaczewski, Solvability of elliptic problems with Bitsadze - Samarskii conditions, Differential Equations 21 (1985), 478–482.Google Scholar
  34. [34]
    M. Struwe, Variational Methods, second edition, Springer-Verlag, Berlin, 1996.CrossRefMATHGoogle Scholar
  35. [35]
    G. Talenti, Best constant in Sobolev inequality, Ann. Mat. Pura Appl. (4) 110 (1976), 353–372.MathSciNetCrossRefMATHGoogle Scholar
  36. [36]
    P. N. Vabishchevich, Nonlocal parabolic problems and the inverse heat conduction problem, Differential Equations 17 (1981), 761–765.MathSciNetMATHGoogle Scholar
  37. [37]
    X. J. Wang, Neumann problems of semilinear elliptic equations involving critical Sobolev exponent, J. Differential Equations 93 (1991), 283–310.MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Hebrew University Magnes Press 2018

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of QueenslandSt LuciaAustralia

Personalised recommendations